U.S. doctors online nowAsk doctors free
Singapore
A 18-year-old female asked:

Help.after i applied cream onto my face, the next day the spot that i applied to, was lighter compare to my normal skin. what happen? would it fade?

1 doctor answer2 doctors weighed in
Dr. Georgia Latham
Family Medicine 35 years experience
What type of cream?: It is important to be very careful what you apply to your face. Creams containing steroids often cause loss of pigment in the area of skin where applied, causing a lighter spot. It may take some time (months - years) for the area to look normal again.
Dr. Celia Remy
Dr. Celia Remy commented
Aesthetic Medicine 24 years experience
Acne Creams can also cause bleaching of the skin overnight. Benzoyle peroxide is usually the culprit. If you are using an acne cream, and had the lightening of the areas, it will even out as you tan fairly quickly - if you stop using the creams that lighten the areas.
Jun 30, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.